MAUDE Adverse Event Report: LIFESCAN INC. ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. ONETOUCH ULTRA 2; GLUCOSE MONITORING SYS/KIT
Model Number 024-046
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Hyperglycemia (1905); Pallor (2468); Syncope/Fainting (4411)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On august 29, 2025, the lay user/patient¿s spouse contacted lifescan (lfs) united states, alleging that the patient¿s onetouch ultra2 meter read inaccurately low when compared to her feelings and/or normal readings and to a hospital meter.The complaint was classified based on additional information obtained when the medical surveillance specialist reviewed the call recording.The reporter stated that the alleged meter inaccuracy began on august 22, 2025, at 9:00 am.The reporter claimed he measured the patient¿s blood glucose with the subject meter and received low blood glucose readings of ¿85 and 230 mg/dl¿.The reporter stated that the patient¿s diabetes is managed with oral medication (januvia 100 mg, 1 pill daily) and that no changes were made to her usual diabetes management regimen in response to the alleged issue.The reporter claimed that on august 22, 2025, an unspecified time after the alleged issue began, the patient became ¿pale and passed out¿.The reporter stated that he called emergency medical services, and that the patient was taken to hospital by ambulance where she received a blood glucose result of ¿over 400 mg/dl¿ on arrival on the hospital meter.The reporter stated he did not know what treatment was given to the patient.The reporter mentioned the patient was discharged from hospital with the advice given to him by the doctor to get her a new meter.The reporter could not provide any further information.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted an approved sample site was used for testing.The cca noted the reporter did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute high blood glucose excursion after obtaining alleged inaccurate low readings with the subject meter and it is not known what treatment the patient received.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
A dhr (device history record) review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.

Brand Name
ONETOUCH ULTRA 2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
75 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463382112
MDR Report Key23080543
Report Number3009698388-2025-00017
Device Sequence Number9812263
Product Code NBW
UDI-Device Identifier00353885011853
UDI-Public00353885011853
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024-046
Device Catalogue Number024-046
Device Lot NumberY2503021X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Initial Report FDA Received Date09/17/2025
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown